SRS Addicted to Hydrocodone...Any help ?

Discussion in 'On Topic' started by CBurgerjr, Apr 25, 2006.

  1. CBurgerjr

    CBurgerjr League leading 49 HR in 1986.

    Joined:
    Dec 2, 2004
    Messages:
    292
    Likes Received:
    0
    Location:
    65 - South
    I had Spinal Fusion Surgery back in Jan. I've really had a tough time, so far. I'm now addicted to Hydro's. I know I am , because , when I run out , I go through the usual withdraws. I still have alot of pain going on from my surgery, but I feel so bad to have to take more and more Hydro's to help... My dr. is working with me to help...I have already told my wife and my mother......I know I need help and I'm asking...I CANT HOLD IT IN ANY LONGER.:sadwavey:
     
  2. Ryan167258

    Ryan167258 New Member

    Joined:
    Apr 19, 2006
    Messages:
    12
    Likes Received:
    0
    Ask you're doctor about subutex.
     
  3. CBurgerjr

    CBurgerjr League leading 49 HR in 1986.

    Joined:
    Dec 2, 2004
    Messages:
    292
    Likes Received:
    0
    Location:
    65 - South
  4. eligh

    eligh Go To A Meeting

    Joined:
    Jun 3, 2004
    Messages:
    1,532
    Likes Received:
    0
    Location:
    California
    Go to an NA meeting, see if you can relate. Consult with your doctor and those you meet in NA. I suggest seeking more information
     
  5. almostthere

    almostthere its the devil....

    Joined:
    Apr 5, 2002
    Messages:
    2,771
    Likes Received:
    0
    Location:
    Silver spring, MD
    Going through withdrawal does not mean you are an addict.
     
  6. gnat

    gnat New Member

    Joined:
    Jun 4, 2004
    Messages:
    28,371
    Likes Received:
    0
    Exactly, it just means you have taken the pills long enough for your body to become 'used' to the medicine. It's an expected and usually acceptable side effect for long term pain control. I've been on a rollercoaster ride of pain control. I've been taking hydros for 2-3 years now for my back.

    You can stop, but it may not happen the first time. Even then, it's a matter of quality of life if you ask me. Does it make your life less painful to take them? My back hurts everyday but when your tollerence is so high that taking the pills only keeps the withdrawels away and doesn't actually help the pain then there isn't much point in taking them. That's what I decided, so I just quit again this week to let my tollerence drop to acceptable levels before continuing to treat my pain.

    I was previously on 1-2 40mg oxycontins and 1-3 10mg hydros a day. After some oxycontins came up missing I was forced to stop taking them. :eek3: I did so (april 21st) and the hydros just didn't help at all anymore. So 2-3 weeks of diahrea and body ache got me to where I am now. I haven't had any opiates of any kind since 7th-8th of this month. So I'm on day 5. :hs: On the 7th and everyday previous to the 7th I took 4-5 10mg hydrocodones a day to function. I went cold turkey on the 8th. When I was withdrawing from the oxycontins I took as much as 8 10mg hydros a day.

    Neurontin and flexeril has helped me sleep tremendously! Two neurontin before bed and two before work helped with the body aches ALOT. Now I don't have to take the neurontin and I just take a few somas before bed. Ask your doctor about neurontin, it's an anti-convulsant which can help. I'm a little uncertain about telling you to try subutex, suboxone etc. These medicines will definately get rid of the opiates and cover your withdrawls but there are alot of people who take some form of buprenorphine(the active ingredient)for years and are just as dependent on them as they were on the opiates. So if you go that route be sure to be serious about quiting and have a fairly quick schedule to be off of the subutex too.

    But it's a personal choice for someone who is in pain everyday. Either you take them or you don't. Don't let physical withdrawels dictate your decision, they're normal for anyone seeking long term pain control. Stop taking them for a few weeks and see how your back feels before you make the decision to stop completely or to continue taking them. The first week of quiting is not a good guage of how your back will feel without the pills. There is much pain to be had in withdrawels and the parts of your back that hurt day to day anyway will hurt even more during that time.

    Also check this thread out. http://www.drugs.com/forum/topic.asp?TOPIC_ID=2378
     
  7. CBurgerjr

    CBurgerjr League leading 49 HR in 1986.

    Joined:
    Dec 2, 2004
    Messages:
    292
    Likes Received:
    0
    Location:
    65 - South
    Well, I'm really not to a point where I can stop taking them. Like I said earlier..IT'S ONLY BEEN A FEW MONTHS SINCE i HAD sPINAL fUSION SURGERY. iT'S STILL HEALING, AND IT COULD TAKE UP TO A YEAR TO FULLY FUSE. I have bad days and good days....I guess I don't have an addiction to them , but I guess I'm building a tolerance...I'm just gonna start to try to taper off them slowly..But, At this point in time , I still need them for my pain...Or I just couldn't function..at work , or at home with my newborn baby....thanks for the encouragement.
     

Share This Page